Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Feb 26, 2021, 4:23 AM EST. It took effect at Feb 26, 2021, 10:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 4:23 AM EST (09:23 UTC)
- In effect from
- Feb 26, 2021, 10:00 AM EST
- Expired
- Feb 27, 2021, 9:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
634 WHUS73 KMQT 260923 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 423 AM EST Fri Feb 26 2021 LSZ249>251-266-267-261730- /O.CON.KMQT.GL.W.0005.210226T1900Z-210227T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 423 AM EST Fri Feb 26 2021 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM EST SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft expected. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border, Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore, Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 2 PM this afternoon to 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-261730- /O.NEW.KMQT.SC.Y.0015.210226T1500Z-210227T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 423 AM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 10 AM this morning to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
5 follow-up statements
834 WHUS73 KMQT 261513 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1013 AM EST Fri Feb 26 2021 LSZ249>251-266-267-262315- /O.CON.KMQT.GL.W.0005.210226T1900Z-210227T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 1013 AM EST Fri Feb 26 2021 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM EST SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft expected. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border, Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore, Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 2 PM this afternoon to 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-262315- /O.CON.KMQT.SC.Y.0015.000000T0000Z-210227T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1013 AM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
841 WHUS73 KMQT 261852 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 152 PM EST Fri Feb 26 2021 LSZ243-244-264-270300- /O.EXA.KMQT.GL.W.0005.210226T1900Z-210227T0800Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 152 PM EST Fri Feb 26 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...South to Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI, Eagle River to Manitou Island MI and Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ249>251-266-267-270300- /O.CON.KMQT.GL.W.0005.210226T1900Z-210227T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 152 PM EST Fri Feb 26 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...South to southwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft expected. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border, Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore, Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-270300- /O.CON.KMQT.SC.Y.0015.000000T0000Z-210227T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 152 PM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
285 WHUS73 KMQT 262144 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 444 PM EST Fri Feb 26 2021 LSZ243-244-249>251-264-266-267-270545- /O.CON.KMQT.GL.W.0005.000000T0000Z-210227T0800Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI-Marquette to Munising MI- Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 444 PM EST Fri Feb 26 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft occurring. * WHERE...Portions of Eastern and Western Lake Superior. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-270545- /O.CON.KMQT.SC.Y.0015.000000T0000Z-210227T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 444 PM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
361 WHUS73 KMQT 270230 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 930 PM EST Fri Feb 26 2021 LSZ243-244-249>251-264-266-267-270800- /O.CON.KMQT.GL.W.0005.000000T0000Z-210227T0800Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI-Marquette to Munising MI- Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 930 PM EST Fri Feb 26 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft occurring. * WHERE...Portions of Eastern and Western Lake Superior. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-271030- /O.EXT.KMQT.SC.Y.0015.000000T0000Z-210227T1400Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 930 PM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 5 to 8 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 9 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
433 WHUS73 KMQT 270923 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 423 AM EST Sat Feb 27 2021 LSZ249>251-266-267-271730- /O.NEW.KMQT.GL.W.0006.210228T2000Z-210302T0000Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 423 AM EST Sat Feb 27 2021 ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and waves 8 to 13 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI, Grand Marais to Whitefish Point MI, Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore and Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border. * WHEN...From 3 PM Sunday to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ248-250-271400- /O.CON.KMQT.SC.Y.0015.000000T0000Z-210227T1400Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 423 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 15 kt and waves 2 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240>242-263-271730- /O.NEW.KMQT.GL.A.0003.210301T0600Z-210301T1600Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- 423 AM EST Sat Feb 27 2021 /323 AM CST Sat Feb 27 2021/ ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 ft possible. * WHERE...Saxon Harbor WI to Black River MI, Black River to Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI and Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ243>248-264-265-271730- /O.NEW.KMQT.GL.A.0003.210301T0600Z-210301T1800Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- 423 AM EST Sat Feb 27 2021 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and waves 6 to 9 ft possible. * WHERE...Portions of Central and Western Lake Superior. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ BW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 4:20 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 26, 4:20 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
420 AM EST Fri Feb 26 2021
.SHORT TERM...(Today and tonight)
Issued at 419 AM EST FRI FEB 26 2021
Current MSAS Analysis showing the surface lo over the Lake Winnipeg
region as of 8Z early this morning. Cloud cover is currently
spreading from the far western Great Lakes to the east. The surface
warm front has slowly propagated to the east over the Upper
Peninsula. This puts the area in the warm sector, and several areas
per the 8Z obs are showing temperatures in the upper teens to upper
20s. Warmest temperatures overnight so far are adjacent to the
lakeshore areas, and also where the southwest winds are creating a
downslope effect. This is noted in the Marquette area where
temperatures have stayed in the mid to upper 20s overnight.
Additionally, temperatures increased quickly over the MQT WFO from
5Z to 6Z from 11 degrees F to 23 degrees F as warmer air aloft at
850mb is being advected due to the approaching LLJ and increasing
cloud cover.
As the surface lo over Manitoba continues to propagate toward the
east into Ontario today, pressure and temperature gradients will
tighten over northern Lake Superior. The southwest LLJ will
strengthen at 850mb with 50+ knots between 12Z and 18Z. This will
create gusty winds over Lake Superior, in addition to areas across
the Upper Peninsula as the day progresses. Wind gusts by this
afternoon and early evening will be 25-35mph at times. Could be a
tricky forecast for daytime highs as the hi-res guidance varies
quite a bit due to multiple factors. Cloud cover will initially
limit the insolation. As the LLJ intensifies with the surface low to
the north approaching the northern Great Lakes with warmer
temperatures at 850mb being advected, the inversion is likely to
decouple in areas. This warmer air will mix down to the surface over
the Upper Peninsula at times. The downslope momentum transfer of
compressed air could really bump up temperatures in localized areas
to the middle 40s in spots, perhaps the upper 40s if it occurs for
several hours (The HRRR was the most aggressive with this).
While the surface low to the north of Lake Superior causes our
weather to be breezy for a majority of today, an upper level
shortwave trough will eject out of the Rocky Mountains today also.
Current satellite imagery at 8Z shows a broad cloud shield along the
frontal boundary developing with the warm conveyor belt of moisture
and jet energy associated with it also. The base of the H5 shortwave
trough is currently over the 4 corners region. This energy will
propagate to the northeast toward the Great Lakes. The bulk of the
energy and upper level dynamics look to stay to the south of the
forecast region, but some of the higher resolution guidance has
light precipitation occuring tonight between 0Z and 12Z. Mostly
likely outcome will be a trace to a dusting of snowfall over areas
by Saturday morning. Winds will dissipate by Saturday morning also
as the surface low north of Lake Superior continues to move east
toward eastern Ontario and Quebec.
.LONG TERM...(Friday night through Thursday)
Issued at 352 PM EST THU FEB 25 2021
The long-term period continues to look active. The biggest change
compared to previous forecasts has been a increase in precip chances
and potential snow amounts on Sunday as the models come into better
alignment with a stronger wave lifting through. Monday continues to
look chilly, followed by a warmup for Tuesday and beyond.
Friday night, breezy SW winds will be ongoing with some 30+ mph
gusts likely continuing in the downslope areas along the Lake
Superior shoreline, this as a 40-50 kt LLJ passes overhead. That LLJ
will be lifting off to the northeast as the night goes on, leading
to decreasing winds. However, these winds combined with overcast
skies will keep lows on the warm side. Went above the 75th
percentile of guidance for lows since the bias-corrected guidance is
likely much too cold, resulting in lows in the upper 20s for most. A
progressive short wave lifting through the area still looks to kick
off a few snow showers with the best chance being across the south
central and east. However, the strongest theta-e advection/Q-vector
forcing is consistently modeled to remain south of the area. Snow
amounts should be generally a half inch or less.
These snow showers will clear out quickly Saturday morning leading
to partial clearing by midday and temps in the upper 30s and low 40s
for highs.
By Saturday night, a positive-tilt long wave trough will be in place
across the western CONUS with a few short waves embedded within it.
One of those short waves will be riding the jet through Minnesota
and Wisconsin to the U.P. late Saturday night into Sunday and
spinning up a weak surface cyclone as it does so. This system will
have more moisture to work with than the Friday night wave will. It
also looks like there will be a stronger mid-level fgen band.
Because the pattern is progressive, this system will be in and out
quickly which means heavy snow amounts are unlikely. However, there
could end up being a fairly narrow swath of the U.P. that sees a few
to perhaps several inches of wet, slushy snow in a 6-12 hour period
Sunday morning. The exact placement of that band remains to be seen.
It's also possible that rain mixes in south central and east as
temps rise into the 30s on the southeast side of the surface cyclone
track.
Sunday night and Monday, a northern stream wave is still expected to
drop southeastward through northern Ontario and the Upper Great
Lakes, dragging a surface cold front along with it. However, much
like yesterday, there is still considerable spread in the guidance
for just how cold temps will be on Monday. Case in point, the GFS
high at the office on Monday is 7; the EC high is 29. The NBM
interquartile range for MaxT on Monday is 14 to 27. Given the UKMET
has caved toward the warmer EC, the consistent not-as-cold signal in
multiple runs of the deterministic EC, and some bright March
sunshine reemerging in the afternoon, warmer is likely the way to
go. The NBM deterministic highs for Monday range from the low 20s
north to upper 20s south which, given the model spread, did not
alter. However even the warmer EC still has 850 mb temps getting
down to around -14 to -16 C which is cold enough to support some
lake effect snow. Although the window is short, did increase POPs
into the likely range for the NW wind LES belts of the east half on
Monday. Across the west, the combination of rising heights/drying
low levels, and lack of open water, should limit LES to much more
scattered light snow showers.
Models and their ensembles actually come back into better alignment
for Tuesday when the warmup is expected to begin. GEFS and EPS mean
850 mb temps both climb to right around 0 C with a tight clustering
between roughly -3 to +2 C. With a 40-50+ kt SW to W LLJ still
expected as well, Tuesday still looks like a breezy and warm day.
have once again raised highs above NBM deterministic guidance,
toward the NBM 75th percentile, and even a few degrees higher than
that in the traditional warm spots of the west half where a SW wind
is downslope. Should easily see 40s out there and upper 30s/low 40s
elsewhere. The onshore flow may keep the Manistique area in the mid
30s.
Above-normal temps look to persist Wednesday although there is some
indication in the models of another brief cold shot Wednesday night
and Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1221 AM EST FRI FEB 26 2021
High pressure should result in VFR conditions at all sites through
the fcst period. A strong low level jet moving across the area will
result in low level wind shear spreading west-to-east for all
terminals late tonight into Friday morning. LLWS will likely return
in the evening for KCMX and KSAW.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 419 AM EST FRI FEB 26 2021
Winds from the southwest will continue to increase to around 25-30
knots by mid-morning as a sfc low shifts east from central Manitoba.
This surface low will remain north of Lake Superior as it treks
east. The strong 50+ knot LLJ moves over Lake Superior throughout
today allowing for winds to increase to southerly gales by this
afternoon. The primary area for the gales will be the east half of
the lake. The stable marine layer and subsequent inversion aloft
should remain laminar flow, keeping the strongest winds aloft.
Confidence is low that the strong LLJ winds will mix down to the
surface tonight into Saturday morning. The surface low will move
east by Saturday morning resulting in winds diminishing below 20
knots. Winds increase to gales again on Sunday and a lower chance on
Tuesday when warming temperatures result in a more stable marine
layer.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Gale Warning from 2 PM this afternoon to 3 AM EST Saturday for
LSZ249>251-266-267.
Lake Michigan...
None.
&&
SHORT TERM...BW
LONG TERM...RJC
AVIATION...Voss
MARINE...BWHazardous weather outlook, Feb 25, 4:06 PM EST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 406 PM EST Thu Feb 25 2021 MIZ001>007-009>014-084-085-262115- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 406 PM EST Thu Feb 25 2021 /306 PM CST Thu Feb 25 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Waves on Lake Michigan will build to around 6 to 8 feet Friday afternoon and evening which could lead to some minor beach erosion and localized lakeshore flooding. A few inches of wet, slushy snow is likely on Sunday which could make for slippery driving conditions. Waves on Lake Superior may build to around 8 to 13 feet Sunday night and Monday which could lead to some minor beach erosion and localized lakeshore flooding for the shorelines of Alger and Luce counties. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-262115- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 406 PM EST Thu Feb 25 2021 /306 PM CST Thu Feb 25 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday South gale force gusts of 40 to 45 knots are likely Friday and Friday night across the east half of Lake Superior. Northwest gales are possible on the east half of Lake Superior Sunday night and Monday. Heavy freezing spray is likely during this time period as well. See the latest Marine Weather Message and Open Lake Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-262115- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 406 PM EST Thu Feb 25 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.